Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Applications of Lie Group Analysis to Mathematical Modelling in Natural Sciences
2012 (English)In: Mathematical Modelling of Natural Phenomena, ISSN 0973-5348, E-ISSN 1760-6101, Vol. 7, no 2, 52-65 p.Article in journal (Refereed) Published
Abstract [en]

Today engineering and science researchers routinely confront problems in mathematical modeling involving solutions techniques for differential equations. Sometimes these solutions can be obtained analytically by numerous traditional ad hoc methods appropriate for integrating particular types of equations. More often, however, the solutions cannot be obtained by these methods, in spite of the fact that, e.g. over 400 types of integrable second-order ordinary differential equations were summarized in voluminous catalogues. On the other hand, many mathematical models formulated in terms of nonlinear differential equations can successfully be treated and solved by Lie group methods. Lie group analysis is especially valuable in investigating nonlinear differential equations, for its algorithms act here as reliably as for linear cases. The aim of this article is, from the one hand, to provide the wide audience of researchers with the comprehensive introduction to Lie's group analysis and, from the other hand, is to illustrate the advantages of application of Lie group analysis to group theoretical modeling of internal gravity waves in stratified fluids.

Place, publisher, year, edition, pages
EDP SCIENCES , 2012. Vol. 7, no 2, 52-65 p.
Keyword [en]
internal gravity waves, invariant solutions
National Category
Mathematics
Identifiers
URN: urn:nbn:se:bth-7165DOI: 10.1051/mmnp/20127205ISI: 000303365000005Local ID: oai:bth.se:forskinfo7F19926184CA484CC1257AC3004931ACOAI: oai:DiVA.org:bth-7165DiVA: diva2:834747
Available from: 2012-11-27 Created: 2012-11-27 Last updated: 2016-09-08Bibliographically approved

Open Access in DiVA

fulltext(338 kB)360 downloads
File information
File name FULLTEXT01.pdfFile size 338 kBChecksum SHA-512
ed4879467afffd7de23787f19f61423282958fbda580370caa59850311082c498a819decd6bfc19a0864c6106d6ef41a12a197f62491df864af7bf13276c4d71
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Ibragimov, Nail
In the same journal
Mathematical Modelling of Natural Phenomena
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 360 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 40 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf